Alert archive / Missouri / River Flood Warnings in 2007

River Flood Warning 16, NWS St. Louis, MO

October 17, 2007Gasconade County, Montgomery County, Missouri

NWS St. Louis, MO issued this river flood warning at Oct 17, 2007, 9:08 PM CDT for Gasconade County, Montgomery County, Missouri. It took effect at Oct 20, 2007, 6:15 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 17, 2007, 9:08 PM CDT (02:08 UTC)
In effect from
Oct 20, 2007, 6:15 AM CDT
Expired
Oct 18, 2007, 9:52 PM CDT
In force
Issued by
NWS St. Louis, MO
Flood severity
Minor

Counties Gasconade County, MO, Montgomery County, MO

The radar

The St Louis radar (KLSX), 70 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLSX 180208
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
908 PM CDT WED OCT 17 2007

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN MISSOURI... 

  MISSOURI RIVER AT GASCONADE

.THIS FLOOD WARNING IS A RESULT OF HEAVY RAIN IN WESTERN AND
NORTHWESTERN MISSOURI...EASTERN KANSAS...EASTERN NEBRASKA AND
WESTERN IOWA OVER THE PAST SEVERAL DAYS IN CONJUNCTION WITH AN
ADDITIONAL INCH OF PRECIPITATION OVER THE NEXT DAY.

RAINS HEAVIER THAN CURRENTLY FORECAST COULD CAUSE RIVER LEVELS TO
RISE EVEN HIGHER THAN PREDICTED.  THE NATIONAL WEATHER SERVICE WILL
MONITOR THIS DEVELOPING SITUATION AND ISSUE FOLLOW UP STATEMENTS AS
CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC073-139-190208-
/O.NEW.KLSX.FL.W.0016.071021T0142Z-071023T1312Z/
/GSCM7.1.ER.071021T0142Z.071021T1800Z.071022T1312Z.NO/
908 PM CDT WED OCT 17 2007

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MISSOURI RIVER AT GASCONADE.
* FROM SATURDAY UNTIL FURTHER NOTICE.
* AT 7 PM WEDNESDAY THE STAGE WAS AN ESTIMATED 10.5 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO CREST NEAR 23.1 FEET SUNDAY   
  AFTERNOON.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   10/18  10/19  10/20  10/21  10/22

MISSOURI RIVER
  GASCONADE        22  E10.5      13.8   17.6   19.8   22.9   22.2
2 follow-up statements
000 
WGUS83 KLSX 181449
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
949 AM CDT THU OCT 18 2007

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  MISSOURI RIVER AT GASCONADE AFFECTING GASCONADE AND MONTGOMERY 
  COUNTIES 

.THIS FLOOD WARNING IS A RESULT OF AN AVERAGE OF 0.60 INCHES OF 
PRECIPITATION THE PAST 24 HOURS AND NO PRECIPITATION FORECAST 
IN THE NEXT 24 HOURS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION 
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC073-139-191449-
/O.EXT.KLSX.FL.W.0016.071020T1115Z-071023T0815Z/
/GSCM7.1.ER.071020T1115Z.071021T0600Z.071022T0815Z.NO/
949 AM CDT THU OCT 18 2007

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER AT GASCONADE
* FROM SATURDAY MORNING UNTIL FURTHER NOTICE.
* AT 7 AM THURSDAY THE STAGE WAS 16.0 (ESTIMATED) FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET. 
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY SATURDAY MORNING 
  AND CONTINUE RISING TO A CREST NEAR 23.2 FEET BY SUNDAY MORNING. 
* THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE BY MONDAY MORNING.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   10/19  10/20  10/21  10/22  10/23

MISSOURI RIVER
  GASCONADE        22  E16.0      19.6   22.1   23.2   21.5   17.7
000 
WGUS83 KLSX 190252
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
952 PM CDT THU OCT 18 2007

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
MISSOURI...
 
  MISSOURI RIVER AT GASCONADE

THIS WILL BE THE LAST STATEMENT FOR THIS EVENT

QPF DID NOT MATERIALIZE AND FLOW UPSTREAM IS NOT AS HIGH AS
ANTICIPATED.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC073-139-190322-
/O.CAN.KLSX.FL.W.0016.000000T0000Z-071023T0815Z/
/GSCM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
952 PM CDT THU OCT 18 2007

THE FLOOD WARNING IS CANCELLED FOR
  THE MISSOURI RIVER AT GASCONADE.
* AT 7 PM THURSDAY THE STAGE WAS AN ESTIMATED 18.6 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE RIVER IS FORECAST BELOW FLOOD STAGE AT 21.4 FEET 
  SUNDAY MORNING.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   10/19  10/20  10/21  10/22  10/23

MISSOURI RIVER
  GASCONADE        22  E18.6      19.5   20.8   21.2   19.5   16.4

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Oct 17, 5:54 PM CDT, 3 hours 14 minutes earlier.

Area forecast discussion, Oct 17, 5:54 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
554 PM CDT WED OCT 17 2007

.DISCUSSION...
A SURFACE LOW PRESSURE SYSTEM WAS LOCATED OVER NORTHWESTERN KS
THIS AFTERNOON. A WARM FRONT EXTENDED FROM THE LOW ACROSS
NORTHWEST INTO SOUTHEAST MO. LOW AND TRAILING COLD FRONT WILL MOVE
NORTHEASTWARD TONIGHT AND ON THURSDAY. BY THURSDAY EVENING, LOW IS
FORECAST TO BE CENTERED OVER SOUTHEAST MN WITH THE COLD FRONT
EXTENDING FROM NORTHEAST IL ACROSS SOUTHEAST MO.

SIGNIFICANT LOW LEVEL MOISTURE WAS BEING ADVECTED NORTHWARD ACROSS
THE LOWER MS VALLEY/SOUTHERN GREAT PLAINS. 850 DEWPOINTS WERE IN THE
MID TEENS C THIS MORNING ACROSS THAT REGION WITH A 40+ KT JET
EXTENDING FROM OK INTO SOUTHWEST IA. THE GFS AND UKMET ARE FAIRLY
SIMILAR FOR THIS EVENING WITH TREMENDOUS MOISTURE
ADVECTION/CONVERENCE FORECAST ACROSS INTO THE AREA. MOST OF THE
FORECAST AREA IS RAIN FREE NOW.

UPPER SHORT WAVE WAS LOCATED OVER THE SOUTHERN ROCKIES/HIGH PLAINS
OF OK AND TX THIS MORNING. MODELS ARE SIMILAR IN AMPLIFYING SYSTEM
AND CLOSING OFF AN UPPER LOW OVER EASTERN NEB ON THURSDAY MORNING
WITH A 140-160 METER HEIGHT FALL CENTER OVER NORTHEAST MO. VIGOROUS
LOW WILL LIFT INTO THE UPPER MIDWEST BY FRIDAY MORNING.  SURFACE LOW
WILL DEEPEN DRAMATICALLY OVERNIGHT AND ON THURSDAY AS A RESULT.

THE EUROPEAN IS STRONGER WITH THE NEXT SHORT WAVE LATER IN THE
WEEKEND. THE MODEL FORECASTS A CLOSED LOW DEVELOPING OVER CO BY
SUNDAY MORNING WHILE THE GFS IS MUCH WEAKER WITH SYSTEM. SIGNIFICANT
DIFFERENCES APPEAR EARLY NEXT WEEK BETWEEN THE GFS AND EUROPEAN
MODELS. THE EUROPEAN KEEPS A CLOSED LOW OVER THE SOUTHERN
PLAINS/SOUTHERN ROCKIES WHILE THE GFS HAS CLOSED LOW OVER THE
APPLACHIANS.

TPS
&&

.AVIATION...
FOR THE 00Z TAFS...
SECONDARY WARM FRONT HAS DEVELOPED AND EXTENDS FROM SOUTHWEST OF
KANSAS CITY TO JUST SOUTH OF COLUMBIA THEN INTO SOUTHERN ILLINOIS
NEAR SPARTA. THE FRONT WILL CONTINUE TO MOVE NORTH INTO IOWA BY LATE
THIS EVENING. AS FOR CIGS AND VSBYS...WILL BE MVFR MOST LOCATIONS
WITH IFR CONDITIONS ASSOCIATED WITH THE STORMS. THE STRONGEST BATCH
OF CONVECTION STILL LOOKS LIKELY FOR LATE THIS EVENING AND
OVERNIGHT. THE POTENTIAL EXISTS FOR SEVERE CONVECTION WITH WINDS IN
EXCESS OF 50 KTS...AND POSSIBLY TORNADOES AS WELL...ESPECIALLY FOR
KCOU AND KUIN. SURFACE WINDS WILL BE QUITE GUSTY LATE TONIGHT AND
TOMORROW MORNING AS THE STORM SYSTEM CONTINUES TO DEEPEN AND MOVE
NORTHEAST. CURRENT INDICATIONS ARE THAT THE WINDS COULD GUST TO MORE
THAN 30 KTS IN SOME PLACES.

BYRD
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Oct 17, 6:03 PM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
603 PM CDT WED OCT 17 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-181215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
603 PM CDT WED OCT 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT
OCCASIONAL THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TONIGHT...A
FEW OF WHICH WILL BE SEVERE. THESE SEVERE STORMS WILL BE CAPABLE OF
PRODUCING TORNADOES...GOLF BALL SIZE HAIL AND DAMAGING WIND GUSTS
TO 70 MPH. THE RISK OF SEVERE WEATHER INCLUDING ISOLATED TORNADOES
WILL CONTINUE THROUGH THE NIGHT.

INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO THE STORM
PREDICTION CENTER WEBPAGE AT (ALL LOWERCASE)...
HTTP://WWW.SPC.NOAA.GOV/PRODUCTS/WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TO THE EAST OF THE
MISSISSIPPI RIVER ON THURSDAY.

SOUTHWEST WINDS WILL GUST TO 30 TO 40 MPH ON THURSDAY.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS FROM SUNDAY NIGHT
THROUGH MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY FOR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BRITT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 11:24 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Callaway, Cole, Moniteau, Monroe51 min
Oct 17, 11:55 PM CDTSevere Thunderstorm WarningLSXCrawford, Iron, Reynolds, Washington65 min
Oct 18, 12:02 AM CDTSevere Thunderstorm WarningLSXAudrain, Callaway, Marion, Monroe, Montgomery, Ralls43 min
Oct 18, 12:27 AM CDTSevere Thunderstorm WarningLSXJefferson, Sainte Genevieve, Saint Francois63 min
Oct 18, 12:30 AM CDTSevere Thunderstorm WarningLSXLincoln, Marion, Montgomery, Pike, Ralls, Warren45 min
Oct 18, 12:40 AM CDTSevere Thunderstorm WarningLSXCrawford32 min
Oct 18, 12:46 AM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Gasconade, Saint Charles, Warren44 min
Oct 18, 1:12 AM CDTSevere Thunderstorm WarningLSXLincoln, Pike63 min
Oct 18, 1:14 AM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Saint Charles, Saint Louis, City of Saint Louis61 min
Oct 18, 4:40 PM CDTTornado WarningLSXMadison35 min

Nearby

River Flood Warnings in Missouri, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.